MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4) windchill ra609373 complaint description: a customer contacted global technical solution center (gtsc) on (b)(6) 2025 to report discordant results in abo/rh antigen typing, abo reverse typing and antibody screening in indirect antiglobulin test (iat) obtained with their ortho vision id-mts analyzer serial (b)(6) equipped with software version 5.16.0.Complainant/complaint reporter name and position: (b)(6), medical technologist.Event date: 27feb2025.Reagents: mts a/b/d monoclonal and reverse grouping card lot 102524037-01 (expiry date 28jul2025, manufacture date 28oct2024) mts diluents 2 plus lot mdp244 (expiry date 13aug2025, manufacture date 13aug2024) 0.8% affirmagen lot 8a884 (expiry date 04mar2025, manufacture date 17dec2024) 0.8% selectogen lot vs684 (expiry date 18mar2025, manufacture date 14jan2025) mts anti-igg card lot 092024001-11 (expiry date 17jul2025; manufacture date 17oct2024).Patient information: sample id (b)(6); patient id(b)(6) 58-year-old female.The customer reported that on (b)(6)2025, they tested sample id (b)(6) from this patient for abo/rh antigen typing, abo reverse typing and antibody screening in iat in combination with their ortho vision id-mts analyzer serial (b)(6) using mts a/b/d monoclonal and reverse grouping card lot 102524037-01, mts diluents 2 plus lot mdp244, 0.8% affirmagen lot 8a884, 0.8% selectogen lot vs684 and mts anti-igg card lot 092024001-11 and that they obtained: blood group: o rhd negative.Abo forward and reverse tests were concordant at 20:46.Antibody screening: negative reactions with cells 1 and 2 of the red cell reagents at 21:00.The customer reported that the card images produced by the analyzer are consistent with the interpretation of the results provided by the analyzer software.The corresponding analyzer order reports confirming the above results were provided.The customer claimed that while testing this sample, they observed multiple error codes on the analyzer.However, the customer was not sure about the error codes and descriptions.The customer reported that on the same day, they re-tested the same patient sample for abo/rh antigen typing, abo reverse typing and antibody screening in iat in combination with their alternate ortho vision id-mts analyzer serial (b)(6) using the same reagents lots and that they obtained: blood group: a rhd positive.Abo forward and reverse tests were concordant at 20:55.Antibody screening: a negative reaction with cell 1 and a 2+ reaction with cell 2 of the red cell reagent at 21:11.The customer reported that the card images produced by the analyzer are consistent with the interpretation of the results provided by the analyzer software.The corresponding analyzer order reports confirming the above results were provided.The customer reported that on the same day, they re-tested the same patient sample using manual tube method and that they obtained: blood group: a rhd positive.Abo forward and reverse tests were concordant.Antibody screening: a negative reaction with cell 1 and a positive reaction with cell 2 of 0.8% selectogen lot vs684.No further detail was provided.The customer reported that on the same day, they re-tested the same patient sample for abo/rh antigen typing, abo reverse typing and antibody screening in iat in combination with their ortho vision id-mts analyzer serial (b)(6) using the same reagents lots and that they obtained: blood group: a rhd positive.Abo forward and reverse tests were concordant at 21:57.Antibody screening: a negative reaction with cell 1 and a 2+ reaction with cell 2 at 22:17.The customer reported that the card images produced by the analyzer are consistent with the interpretation of the results provided by the analyzer software.The corresponding analyzer order reports confirming the above results were provided.The customer concluded therefore that the expected blood group and antibody screening of this patient is a rhd positive and antibody screening positive.The customer reported that no biased result was reported to the physician.The customer reported that the patient was not harmed because of these events.
 
Additional Manufacturer Narrative
Investigation details from windchill ra609373: on 28feb2025, gtsc analyzed the data available using econnectivity dashboard of the ortho vision id-mts analyzer serial (b)(6) and found that: - the original graded results are matching the results on the order reports that were provided by the customer based on the results report table - sample id (b)(6) with encrypted id of c7-61-04-85-0f-c3-00-62-9c-46-5d-ef-14-71-36-a9- eb-34-3e-3a-09-c3-db-ad-06-be-f7-8b-b6-1b-68-8a was manually assigned at 20:28 on 27feb2025 to srdr1 outer rotor, slot 2, position 7 based on the events table report.On 03mar2025, gtsc further analyzed the ortho vision id-mts analyzer serial (b)(6) common logfiles collected by the ortho field engineer and found that: - between 18:31 and 21:01 on (b)(6) 2025, six specimen tubes showed an error code srdr80 (sample barcode cannot be read) using the condition codes table.- per barcode scan report, it is understood that that sample id (b)(6) was positioned in position 6 whereas it was assigned manually to position 7.Thus, it is concluded that the discordant results in abo/rh antigen typing, abo reverse typing and antibody screening obtained by the customer is due to a user error, the customer having wrongly manually assigned the patient sample.No further investigation was carried out on these incidents.The assignable cause of the discordant results in abo/rh antigen typing, abo reverse typing and antibody screening obtained by the customer is a use error, the customer having wrongly manually assigned the patient sample.There is no evidence of any systematic failure of the ortho analyzer to perform as intended.In mitigation of the use error the ortho vision id-mts analyzer reference guide states under the assign to position section: danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21702251
Report Number2250051-2025-00016
Device Sequence Number8592923
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown